Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 21, 2021, 3:10 PM CDT for Davidson County, Trousdale County, Wilson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:10 PM CDT (20:10 UTC)
- Expired
- Jun 21, 2021, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
Counties Davidson County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.6
The text
As transmitted.
087
WWUS84 KOHX 212010
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Jun 21 2021
TNZ008-009-027>030-059-062-212100-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-Macon TN-Smith TN-
310 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
NORTHWESTERN RUTHERFORD...SOUTHERN SUMNER...NORTHERN WILLIAMSON...
WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendersonville to near Fairview. Movement
was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Gallatin, Lebanon, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Millersville, Nolensville, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Hermitage and Rural Hill.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3647 8582 3592 8649 3593 8717 3605 8705
3604 8704 3606 8704 3643 8665
TIME...MOT...LOC 2009Z 271DEG 38KT 3638 8657 3595 8702
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:00 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 200 PM CDT Mon Jun 21 2021 .DISCUSSION... Strong thunderstorms have already developed for some of our northern counties with additional strong to possibly severe thunderstorms expected through the evening hours. A severe thunderstorm watch is in effect for those generally along and north of I-40. Main concerns for any strong to severe storm that develops will be damaging wind gusts and small hail. There is plenty of instability across the area, and shear looks the best in the watch area. Can't rule out an isolated tornado, but there is not substantial low-level rotation for this to be the main threat. The threat of severe weather (minus flooding) should conclude as we move into the late evening as storms will generally move to the NE and out of our area. While the damaging wind/hail threat will end, additional rounds of showers following our ongoing showers/storms could mean flooding issues. A big question that remains is where the heaviest rainbands set up and how long they train over a particular area potentially leading to flooding issues. If the heaviest rainbands move over the same area, this would likely spell some localized flooding issues. PWAT values are near 2" to our NW and 1.5" to our SE. This high of PWAT values coupled with several hours and rounds of rain leads to a flooding threat. The flooding threat would likely continue into the overnight hours, as additional showers linger across the area. Surface frontal boundary will clear the area overnight tonight, ushering out any lingering showers by tomorrow morning and in drier conditions for the next few days. Highs will be much cooler behind the front, with highs in the mid to upper 70s tomorrow and upper 70s to low 80s on Wednesday. Unfortunately, the pleasant weather can only last so long as surface winds will become southerly Wednesday night into Thursday, bringing back warmer temps and moisture to the area. Think most of the day Thursday will remain dry, but expect some scattered showers and t'storms to return to the area on Friday. This weekend into a least the first half of next week looks pretty unsettled as a boundary begins to set up over the area. An upper-level trough will slowly extend into the eastern half of the U.S., but will take several days to do so leaving us with southerly surface flow and plenty of moisture. Highs will remain in the mid 80s with overnight lows in the upper 60s to low 70s through the weekend. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions will quickly deterioate to MVFR with RA/TSRA moving into the area this afternoon. Best TSRA timing appears to be 19Z-22Z for KCKV, 21Z-23Z for KBNA and KMQY, and 22Z-01Z for KCSV. Beyond this time frame, RA along with MVFR ceilings and visibilities will plague all taf locations except for KCKV (until 02Z) through at least 08Z. Conditions improve after 12Z with all sites returning to VFR by 18Z/22. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 78 57 83 64 / 80 0 0 0 0 Clarksville 58 76 54 81 61 / 60 0 0 0 0 Crossville 59 72 51 78 59 / 90 20 0 0 0 Columbia 60 78 55 82 62 / 80 0 0 0 0 Lawrenceburg 61 77 55 82 62 / 80 10 0 0 0 Waverly 58 76 55 81 62 / 70 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........Hurley
Hazardous weather outlook, Jun 21, 5:24 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 524 AM CDT Mon Jun 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 524 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to possibly severe storms are expected this afternoon and evening. The main threats will be damaging straight line winds and isolated flooding if storms repeatedly track over the same areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
In the hours before
Special weather statement, Jun 21, 1:32 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Mon Jun 21 2021
TNZ007-008-211915-
Robertson TN-Sumner TN-
132 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND CENTRAL
ROBERTSON COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Portland, Orlinda, Cedar Hill, Mitchellville, Oak Grove and Black
Jack.
This includes Interstate 65 between mile markers 108 and 121.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3665 8635 3664 8622 3662 8621 3661 8621
3639 8691 3656 8700 3665 8683 3665 8659
3663 8656 3665 8651
TIME...MOT...LOC 1832Z 239DEG 28KT 3653 8680
BarnwellSpecial weather statement, Jun 21, 1:41 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
141 PM CDT Mon Jun 21 2021
TNZ005>007-023>025-211930-
Stewart TN-Robertson TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-
141 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
MONTGOMERY...STEWART...HOUSTON...NORTHERN HUMPHREYS AND NORTHWESTERN
ROBERTSON COUNTIES UNTIL 230 PM CDT...
At 140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oak Grove to 6 miles northwest of Waverly.
Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dickson, Oak Grove, Waverly, Camden, Dover, Erin, Fort Campbell,
Clarksville, McEwen, Guthrie, Tennessee Ridge, Big Rock, Charlotte,
Adams, Vanleer, Cumberland City, Slayden, Cheatham Dam, Palmyra and
Woodlawn.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3645 8711 3645 8715 3642 8715 3643 8717
3641 8718 3641 8721 3635 8728 3632 8728
3633 8723 3631 8721 3610 8738 3605 8799
3613 8792 3631 8795 3664 8784 3665 8696
TIME...MOT...LOC 1840Z 238DEG 53KT 3669 8743 3617 8784
BarnwellSpecial weather statement, Jun 21, 1:52 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT Mon Jun 21 2021
TNZ009-010-031-211915-
Clay TN-Jackson TN-Macon TN-
152 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...CLAY AND
NORTHEASTERN MACON COUNTIES UNTIL 215 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 13 miles northwest of Gainesboro, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Celina, Red Boiling Springs and Moss.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3661 8528 3642 8580 3659 8590 3662 8583
3661 8550
TIME...MOT...LOC 1852Z 238DEG 33KT 3653 8576
BarnwellSpecial weather statement, Jun 21, 1:59 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Mon Jun 21 2021
TNZ028-030-064-211945-
Wilson TN-De Kalb TN-Smith TN-
159 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Watertown, or 11 miles south of Lebanon, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Cedars Of Lebanon State Park, Center Hill Lake, Tuckers
Crossroads and Edgar Evans State Park.
This includes Interstate 40 between mile markers 241 and 266.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3639 8592 3608 8578 3597 8627 3598 8631
3599 8631 3599 8633 3610 8640
TIME...MOT...LOC 1859Z 243DEG 34KT 3605 8627
BarnwellLocal storm report, Jun 21, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
06/21/2021 DICKSON TN 911 CALL CENTER
TREES DOWN IN PARTS OF THE COUNTY INCLUDING HWY 47 IN
CHARLOTTE AND CUMBERLAND FURNACE.
&&
EVENT NUMBER OHX2100542
CMASpecial weather statement, Jun 21, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Jun 21 2021
TNZ008-009-027>030-059-062-212100-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-Macon TN-Smith TN-
310 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
NORTHWESTERN RUTHERFORD...SOUTHERN SUMNER...NORTHERN WILLIAMSON...
WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendersonville to near Fairview. Movement
was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Gallatin, Lebanon, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Millersville, Nolensville, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Hermitage and Rural Hill.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3647 8582 3592 8649 3593 8717 3605 8705
3604 8704 3606 8704 3643 8665
TIME...MOT...LOC 2009Z 271DEG 38KT 3638 8657 3595 8702
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:18 PM CDT | Special Weather Statement | OHX | Macon | 27 min |
| Jun 21, 12:53 PM CDT | Special Weather Statement | OHX | Stewart | 52 min |
| Jun 21, 1:32 PM CDT | Special Weather Statement | OHX | Robertson | 43 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 21, 1:52 PM CDT | Special Weather Statement | OHX | Clay | 23 min |
| Jun 21, 1:59 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 46 min |
| Jun 21, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 41 min |
| Jun 21, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 40 min |
| Jun 21, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 37 min |
| Jun 21, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 35 min |
| Jun 21, 3:50 PM CDT | Special Weather Statement | OHX | Cumberland | 40 min |
| Jun 21, 4:39 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 51 min |
| Jun 21, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 46 min |
| Jun 21, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.